Table of Contents Author Guidelines Submit a Manuscript
Abstract and Applied Analysis
Volume 2015, Article ID 597946, 16 pages
http://dx.doi.org/10.1155/2015/597946
Research Article

On Unique Continuation for Navier-Stokes Equations

Department of Mathematics, Huazhong University of Science and Technology, Wuhan 430074, China

Received 4 June 2014; Accepted 25 August 2014

Academic Editor: BoQing Dong

Copyright © 2015 Zhiwen Duan et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. J. Leray, “Sur le mouvement d'un liquide visqueux emplissant l'espace,” Acta Mathematica, vol. 63, no. 1, pp. 193–248, 1934. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  2. O. A. Ladyzhenskaya, Mathematical Problems of the Dynamics of Viscous Incompressible Fluids, Nauka, Moscow, Russia, 2nd edition, 1970.
  3. P. L. Lions, Mathematical Topics in Fluid Mechanics: Volume 1: Incompressible Models, Oxford University Press, New York, NY, USA, 1996.
  4. R. Temam, Navier-Stokes Equations, North-Holland, Amsterdam, The Netherlands, 1984. View at MathSciNet
  5. B. Q. Dong and Z. Zhang, “On the weak-strong uniqueness of Koch-Tataru's solution for the Navier-Stokes equations,” Journal of Differential Equations, vol. 256, no. 7, pp. 2406–2422, 2014. View at Publisher · View at Google Scholar · View at MathSciNet
  6. M. Cannone, F. Planchon, and M. Schonbek, “Strong solutions to the incompressible Navier-Stokes equations in the half-space,” Communications in Partial Differential Equations, vol. 25, no. 5-6, pp. 903–924, 2000. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  7. H. Koch and D. Tataru, “Well-posedness for the Navier-Stokes equations,” Advances in Mathematics, vol. 157, no. 1, pp. 22–35, 2001. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  8. O. A. Ladyzhenskaya, “Uniqueness and smoothness of generalized solutions of Navier-Stokes equations,” Zapiski Nauchnyh Seminarov POMI, vol. 5, pp. 169–185, 1967. View at Google Scholar · View at MathSciNet
  9. Z. Lei and F. Lin, “Global mild solutions of Navier-Stokes equations,” Communications on Pure and Applied Mathematics, vol. 64, no. 9, pp. 1297–1304, 2011. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  10. A. Biswas, “Gevrey regularity for a class of dissipative equations with applications to decay,” Journal of Differential Equations, vol. 253, no. 10, pp. 2739–2764, 2012. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  11. L. Caffarelli, R. Kohn, and L. Nirenberg, “Partial regularity of suitable weak solutions of the Navier-Stokes equations,” Communications on Pure and Applied Mathematics, vol. 35, no. 6, pp. 771–831, 1982. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  12. M. Struwe, “On partial regularity results for the Navier-Stokes equations,” Communications on Pure and Applied Mathematics, vol. 41, no. 4, pp. 437–458, 1988. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  13. C. Amrouche, V. Girault, M. E. Schonbek, and T. P. Schonbek, “Pointwise decay of solutions and of higher derivatives to Navier-Stokes equations,” SIAM Journal on Mathematical Analysis, vol. 31, no. 4, pp. 740–753, 2000. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  14. W. Borchers and T. Miyakawa, “Algebraic L2 decay for Navier-Stokes flows in exterior domains,” Acta Mathematica, vol. 165, no. 3-4, pp. 189–227, 1990. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  15. W. Borchers and T. Miyakawa, “L2 decay for the Navier-Stokes flow in halfspaces,” Mathematische Annalen, vol. 282, no. 1, pp. 139–155, 1988. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  16. T. Miyakawa and H. Sohr, “On energy inequality, smoothness and large time behavior in L2 for weak solutions of the Navier-Stokes equations in exterior domains,” Mathematische Zeitschrift, vol. 199, no. 4, pp. 455–478, 1988. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  17. M. E. Schonbek, “L2 decay for weak solutions of the Navier-Stokes equations,” Archive for Rational Mechanics and Analysis, vol. 88, no. 3, pp. 209–222, 1985. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  18. L. Escauriaza, G. Seregin, and V. Šverák, “Backward uniqueness for parabolic equations,” Archive for Rational Mechanics and Analysis, vol. 169, no. 2, pp. 147–157, 2003. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  19. G. P. Galdi and B. Straughan, “Stability of solutions of the Navier-Stokes equations backward in time,” Archive for Rational Mechanics and Analysis, vol. 101, no. 2, pp. 107–114, 1988. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  20. D. Hoff and E. Tsyganov, “Time analyticity and backward uniqueness of weak solutions of the Navier-Stokes equations of multidimensional compressible flow,” Journal of Differential Equations, vol. 245, no. 10, pp. 3068–3094, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  21. L. Hörmander, The Analysis of Linear Partial Differential Operators III, IV, Springer, Berlin, Germany, 1990.
  22. N. Garofalo and Z. Shen, “Carleman estimates for a subelliptic operator and unique continuation,” Annales de l'Institut Fourier, vol. 44, no. 1, pp. 129–166, 1994. View at Publisher · View at Google Scholar · View at MathSciNet
  23. J. Saut and B. Scheurer, “Unique continuation for some evolution equations,” Journal of Differential Equations, vol. 66, no. 1, pp. 118–139, 1987. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  24. X. Chen, “A strong unique continuation theorem for parabolic equations,” Mathematische Annalen, vol. 311, no. 4, pp. 603–630, 1998. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  25. R. Regbaoui, “Strong unique continuation for Stokes equations,” Communications in Partial Differential Equations, vol. 24, no. 9-10, pp. 1891–1902, 1999. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  26. M. Ignatova and I. Kukavica, “Strong unique continuation for the Navier-Stokes equation with non-analytic forcing,” Journal of Dynamics and Differential Equations, vol. 25, no. 1, pp. 1–15, 2013. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  27. K. Masuda, “On the analyticity and the unique continuation theorem for solutions of the Navier-Stokes equation,” Proceedings of the Japan Academy, vol. 43, pp. 827–832, 1967. View at Publisher · View at Google Scholar · View at MathSciNet
  28. A. D. Ionescu and C. E. Kenig, “Lp-Carleman inequalities and uniqueness of solutions of nonlinear Schrödinger equations,” Acta Mathematica, vol. 193, no. 2, pp. 193–239, 2004. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  29. Z. Duan and P. Li, “On unique continuation for the generalized Schrödinger equations,” Journal of Mathematical Analysis and Applications, vol. 420, no. 2, pp. 1719–1743, 2014. View at Publisher · View at Google Scholar · View at MathSciNet
  30. J. Bourgain, “On the compactness of the support of solutions of dispersive equations,” International Mathematics Research Notices, vol. 9, pp. 437–447, 1997. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  31. L. Escauriaza, C. E. Kenig, G. Ponce, and L. Vega, “Hardy's uncertainty principle, convexity and Schrödinger evolutions,” Journal of the European Mathematical Society (JEMS), vol. 10, no. 4, pp. 883–907, 2008. View at Publisher · View at Google Scholar · View at MathSciNet
  32. C. E. Kenig, G. Ponce, and L. Vega, “On unique continuation for nonlinear Schrödinger equations,” Communications on Pure and Applied Mathematics, vol. 56, no. 9, pp. 1247–1262, 2003. View at Publisher · View at Google Scholar · View at MathSciNet
  33. R. Finn, “Stationary solutions of the Navier-Stokes equations,” Proceedings of Symposia in Applied Mathematics: American Mathematical Society, vol. 17, pp. 121–153, 1965. View at Publisher · View at Google Scholar
  34. R. H. Dyer and D. E. Edmunds, “Asymptotic behaviour of solutions of the stationary Navier-Stokes equations,” Journal of the London Mathematical Society. Second Series, vol. 44, pp. 340–346, 1969. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  35. G. P. Galdi, An Introduction to the Mathematical Theory of the Navier-Stokes Equations, I and II, Springer, New York, NY, USA, 1994.
  36. C. Lin, G. Uhlmann, and J. Wang, “Optimal three-ball inequalities and quantitative uniqueness for the Stokes system,” Discrete and Continuous Dynamical Systems A, vol. 28, no. 3, pp. 1273–1290, 2010. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  37. C. L. Lin, G. Uhlmann, and J. N. Wang, “Asymptotic behavior of solutions of the stationary Navier-Stokes equations in an exterior domain,” http://arxiv.org/abs/1008.3953.
  38. C.-L. Lin, G. Nakamura, and J. -N. Wang, “Optimal three-ball inequalities and quantitative uniqueness for the Lamé system with Lipschitz coefficients,” Duke Mathematical Journal, vol. 155, no. 1, pp. 189–204, 2010. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  39. A. Bonami and B. Demange, “A survey on uncertainty principles related to quadratic forms,” Collectanea Mathematica, pp. 1–36, 2006. View at Google Scholar · View at MathSciNet
  40. L. C. Evans, Partial Differential Equations, American Mathematical Society, 1998.